Alert archive / Alabama / Small Craft Advisories in 2022

Small Craft Advisory 48, NWS Mobile, AL

October 28, 2022

NWS Mobile, AL issued this small craft advisory at Oct 28, 2022, 2:25 AM CDT. It took effect at Oct 29, 2022, 4:00 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2022, 2:25 AM CDT (07:25 UTC)
In effect from
Oct 29, 2022, 4:00 AM CDT
Expired
Oct 30, 2022, 5:00 AM CDT
In force
25 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

104 
WHUS74 KMOB 280725
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
225 AM CDT Fri Oct 28 2022

GMZ650-655-670-675-281600-
/O.NEW.KMOB.SC.Y.0048.221029T0900Z-221030T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
225 AM CDT Fri Oct 28 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 1 AM CDT
SUNDAY...

* WHAT...Southeast to south winds near 20 kt with gusts up to 25 
  kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...From 4 AM Saturday to 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
971 
WHUS74 KMOB 281615
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1115 AM CDT Fri Oct 28 2022

GMZ650-655-670-675-290000-
/O.CON.KMOB.SC.Y.0048.221029T0900Z-221030T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1115 AM CDT Fri Oct 28 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
1 AM CDT SUNDAY...

* WHAT...Southeast to south winds near 20 kt with gusts up to 25 
  kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...From 4 AM Saturday to 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
697 
WHUS74 KMOB 290239
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
939 PM CDT Fri Oct 28 2022

GMZ650-655-670-675-291045-
/O.CON.KMOB.SC.Y.0048.221029T0900Z-221030T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
939 PM CDT Fri Oct 28 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
1 AM CDT SUNDAY...

* WHAT...Southeast winds increasing to 15 to 20 kt with gusts up 
  to 25 kt and seas 4 to 5 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...From 4 AM Saturday to 1 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
949 
WHUS74 KMOB 290755
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
255 AM CDT Sat Oct 29 2022

GMZ650-655-670-675-291600-
/O.EXT.KMOB.SC.Y.0048.221029T0900Z-221030T1000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
255 AM CDT Sat Oct 29 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM CDT SUNDAY...

* WHAT...Southeasterly winds increasing to near 20 kt with gusts 
  up to 25 kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 5 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
118 
WHUS74 KMOB 291617
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1117 AM CDT Sat Oct 29 2022

GMZ650-655-670-675-300000-
/O.CON.KMOB.SC.Y.0048.000000T0000Z-221030T1000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1117 AM CDT Sat Oct 29 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SUNDAY...

* WHAT...Southeasterly winds increasing to near 20 kt with gusts 
  up to 25 kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 5 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
459 
WHUS74 KMOB 300308
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1008 PM CDT Sat Oct 29 2022

GMZ650-655-670-675-301000-
/O.CON.KMOB.SC.Y.0048.000000T0000Z-221030T1000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1008 PM CDT Sat Oct 29 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SUNDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and 
  seas 4 to 5 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 5 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 11:57 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Oct 27, 11:57 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1157 PM CDT Thu Oct 27 2022

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1153 PM CDT Thu Oct 27 2022

Mostly VFR conditions will prevail for the next 24 hours, but some
areas of patchy fog producing localized IFR conditions for the
remainder of tonight. Otherwise, light and variable winds tonight,
becoming light northeasterly Friday morning, before shifting to
southeasterly (especially near the coast) at around 10 knots on
Friday afternoon. /12

&&

.PREV DISCUSSION... /issued 631 PM CDT Thu Oct 27 2022/

..New AVIATION...

AVIATION...
(00Z TAFS)
Issued at 631 PM CDT Thu Oct 27 2022

VFR conditions will prevail for the next 24 hours. Winds light and
variable tonight, becoming light northeasterly Friday morning,
before shifting to southeasterly (especially near the coast) at
around 10 knots on Friday afternoon. /12

PREV DISCUSSION... /issued 403 PM CDT Thu Oct 27 2022/

.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Friday)
Issued at 319 PM CDT Thu Oct 27 2022

One more dry forecast as the upper level flow turns more
southwesterly in advance of our next upper trough moving into west
Texas. Surface high pressure will off to our north allowing for
surface winds to increase out of the east. Deep layer moisture
will steadily increase throughout the day as the upper trough
slowly approaches from the west. No rain is expected; however,
increasing clouds will likely move in from west to east as the
influences of the upper trough are felt and moisture returns to
the area. Temperatures will be on the rise with highs climbing to
near 80 degrees. Lows tonight will also be slightly warmer with
lows in the low 50s to upper 40s over the far northwest. The main
thing will be the rip currents. We currently have the rip current
risk increasing to MODERATE Tomorrow; however, this may take
longer to increase as winds will be more parallel to the coast
than onshore. Given the delay in winds becoming more onshore, it
may take longer for the rip current risk to truly increase. BB/03

SHORT TERM...
(Friday night through Sunday)
Issued at 319 PM CDT Thu Oct 27 2022

Time to shift gears as we transition from a prolonged dry period to
a wetter pattern over the weekend. The weak upper ridging over the
southeast states will begin to breakdown as an upper low over
eastern Texas Friday evening lifts slowly northeastward over
Arkansas by late Saturday afternoon. This low will then breakdown to
an open wave Saturday night into Sunday while heading towards the
Mississippi/Ohio River confluence. An associated surface low will be
located initially over southeast Texas with a developing warm front
extending along coastal Louisiana and into the northeast Gulf. The
surface low occludes on Saturday and follows the upper system
towards the Mississippi/Ohio River confluence through the period.
While this system would typically quickly bring the warm front
through the forecast area in the process, stubborn surface ridging
over the southeastern states will impede the northward advance of
the front. At this point, the warm front looks to lift into the
coastal counties and much of southeast Mississippi by late Saturday
afternoon, followed by a slight northward advancement close to U.S.
Highway 84 through the remainder of the weekend. Meanwhile, a weak
cold front advances eastward across Mississippi and Louisiana on
Sunday.

Plenty of deep layer moisture flows into the area ahead of this
system, with precipitable water values Friday evening of 1.0-1.25
inches improving to 1.5-1.9 inches on Saturday. A surge of much
drier mid/upper level air begins to push into the western half of
the area Saturday night as the system lifts northeastward, and
spreads across the eastern half of the area on Sunday. Thick cloud
cover and an anticipated high coverage of precipitation developing
over the area on Saturday combined with the hindered advancement of
the warm front all look to limit instability over the area, and at
this point MLCAPE values on Saturday look to remain fairly low. For
Saturday night into Sunday, instability continues to look limited
for much of the same reasons and is compounded by the drier air
working into the western half of the area, although there looks to
be a sliver of MLCAPE values of 200-600 J/kg making it's way across
inland SE MS, coastal AL, and along the Florida coast. While 0-3 km
bulk shear values attain 35-45 knots over interior areas on Saturday
then expand to include much of the coastal counties Saturday night
into Sunday, the limited instability looks to be the primary
mitigating factor for the potential of stronger storms.

At this point, can't rule out some strong storms near the coast
Saturday afternoon and perhaps across inland SE MS, coastal AL, and
along the Florida coast Saturday night into Sunday ahead of the
approaching weak cold front, but overall the potential still looks
low. The main concern during the period looks to be the potential
for locally heavy rainfall, and rainfall totals look to range from 1-
2 inches, with the higher amounts generally over the coastal
counties. Considering the dry antecedent conditions, this will for
the most part be welcome rainfall, although can't rule out some
minor nuisance type flooding issues. A moderate risk of rip currents
is expected Friday night followed by a high risk for Saturday and
Saturday night. /22 /29

LONG TERM...
(Sunday night through Thursday)
Issued at 319 PM CDT Thu Oct 27 2022

Dry conditions return for most of next week in the wake of
Saturdays system. The only weather of note is midweek where a weak
shortwave trough embedded in a modest subtropical jet streak
ejects out of Texas and across the Mid-Mississippi Valley. Models
have come in some better agreement; however, overall moisture
with this system will be in question given the lack of return flow
and the stout upper ridging in place before hand. Cannot rule out
some rain around Wednesday with this system and as a result added
an isolated POP along the coast during the day Wednesday where
the better moisture will be present. Any rain amounts seem to be
nothing more than a gee Whiz shower but will keep an eye on the
trends with this to see if we can squeeze a little more rain out
of it. We certainly need it! Other than that one system, upper
ridging builds over the southern Gulf. Temperatures will continue
to hold serve with highs in the 70s and lows in the 50s given the
lack of any appreciable fronts. BB/03

MARINE...
Issued at 319 PM CDT Thu Oct 27 2022
Light to moderate northeasterly flow will turn more easterly
tonight. Moderate to strong onshore flow, along with seas
building to around 4 to 5 feet, can be expected for Saturday ahead
of an approaching storm system. A Small Craft Advisory may become
necessary for the open Gulf waters on Saturday (with exercise
caution headlines for area sounds and bays). Winds and seas
gradually decrease by the early part of the upcoming week as flow
turns northwesterly after the passage of a cold front. BB/03

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      51  79  64  76  60  76  55  76 /   0   0  40  90  70  10   0   0
Pensacola   56  79  66  76  65  76  59  77 /   0  10  30  70  80  40   0   0
Destin      61  79  67  79  68  78  63  78 /   0  10  30  60  70  60  10   0
Evergreen   50  80  59  75  59  74  52  75 /   0   0  10  60  80  40   0   0
Waynesboro  48  78  58  70  55  71  53  71 /   0   0  30  90  60  10   0   0
Camden      49  78  58  73  58  73  54  71 /   0   0  10  70  80  30   0   0
Crestview   52  81  60  77  62  75  53  76 /   0   0  20  50  70  50   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 2:08 AM CDTRip Current StatementMOBBaldwin, Mobile64 hr

Nearby

Small Craft Advisories in Alabama, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.